# SDR CA120710013

- Difficulty date: July 6, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Engine: Lyc O360C2E
- System (JASC): 2841 · Fuel Quantity Indicator
- Part: Indicator
- Part number: 22082
- Condition: Inaccurate
- Location: Fuel Qty
- Part time: 2,307 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FUELING PROCEDURES, IT WAS NOTICED BY THE PILOT THAT THE LT FUEL GUAGE WAS READING INACCURATE.  A DIP OF THE FUEL TANK CONFIRMED THAT THE FUEL INDICATOR WAS READING .5 TANK MORE FUEL THAT WHAT WAS ACTUALLY ON BOARD THE ACFT.  UPON REMOVAL OF THE FUEL GUAGE FROM THE FUEL TAKE, INSPECTION REVEALED THAT THE SPLINE DRIVE GEAR FOR THE FUEL INDICATOR HAD EXCESSIVE FOR AND AFT MOVEMENT PERMITTING THE SPLINES TO BECOME DISENGAGED FROM THE FLOAT DRIVE GEAR.  THIS RESULTED IN THE INDICATOR DRIVE GEAR TO SLIP TEETH AND PERMIT INACCURATE READINGS, THEREFORE MAKING THE PILOT BELIEVE THEY HAD MORE FUEL ONBOARD THAN THEY ACUTALLY DID.
